After having a racing heart, and a few wrong diagnoses my whole life, in 1999, I was finally diagnosed with WPW Syndrome and had a heart ablasion. However, I still have palpitations that are sometimes painful. I have been back to the doctor a few times because of this, but have always been told that "palpitations are normal, and some people can feel them and some people can't". They are not always painful, but scare me each time they occur (which is a few times daily) because I know that's how the racing heart used to start before the ablasion. I also have had 2 racing heart episodes since the ablasion, one being about 24 hours after the procedure, but neither lasted very long. I was told also, that the WPW could return. Should I just learn to live with the palpitations, or is there something that could be done about them?
You probably will find that there is nothing much that can be done about them. You could try a beta blocker which would reduce the force that your heart beats, but you still might feel them. I tried a low dose beta blocker of atenolol of 50 mg, and it helped some but I still got them. My blood pressure and heart beat got pretty low also. One night I felt a little wooosy and checked my bp and it was 92\58. My heart rate was like 50 at that point. I said hmmm I dont really like this and I stopped taking the beta blocker. I since have decided just to live with them and move on with my life. If the doctors tell you that you are going to be fine then I would just go on about your business. Or who knows a beta blocker might work for you, it can do different things for different people. Good luck with your issues.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST